U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

Is it common to have muscle/joint problems after having radiotherapy for breast cancer?

3 doctor answers5 doctors weighed in
Dr. John Geisler
Gynecologic Oncology 27 years experience
Myalgias: Myalgias are common after treatment for a cancer. However, you shoul see your primary care physician to make sure nothing else is taking place.
Dr. Barry Rosen
General Surgery 34 years experience
No. : Most of the effects of breast irradiation are limited to the breast +/- the chest wall; less so, the chest cavity. The most common systemic side effect is transient lethargy.(tiredness) muscle/joint aches are uncommon; check with your oncologist or internist for other causes.
Dr. Lawrence Hochman
Radiation Oncology 31 years experience
No: Symptoms outside of the radiated area are not related to radiation. Radiation therapy is like surgery in that it really only effects where it is pointed. Patients treated with radiation for breast cancer can have some soreness of the chest wall, some patients will have tenderness of the cartilage between the ribs and the sternum. Transient fatigue is the most common side effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 9, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.